Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 119, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 6, 2005, 2:42 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:42 PM CDT (19:42 UTC)
- Expired
- Jun 6, 2005, 3:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Coffee County, TN, Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2485 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 061944 SVROHX TNC031-061-062015- /O.NEW.KOHX.SV.W.0119.050606T1942Z-050606T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN 242 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF MANCHESTER GRUNDY COUNTY IN MIDDLE TENNESSEE * UNTIL 315 PM CDT * AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF MANCHESTER TO 20 MILES WEST OF DUNLAP. THESE STORMS WERE DRIFTING SLOWLY TO THE NOFTH AT 5 MPH OR LESS. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BEERSHEBA SPRINGS AND ALTAMONT. LAT...LON 3535 8612 3531 8563 3554 8563 3557 8614 $$ GM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:40 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 6, 9:40 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NATIONAL WEATHER SERVICE MORRISTOWN TN 940 AM CDT MON JUN 6 2005 .DISCUSSION...WARM AND HUMID CONDITIONS CONTINUE THIS MORNING WITH THE AIRMASS QUITE UNSTABLE. CUMULUS CLOUDS ARE ALREADY DEVELOPING OVER THE PLATEAU AND TO THE NORTH OF COMPLEX OF STORMS OVER NORTH MS. THIS COMPLEX IS SLOWLY MOVING NORTH AHEAD OF VORT MAX MOVING NORTHEAST TOWARD MIDDLE TN. UPPER RIDGE SHOWING SOME SLIGHT WEAKENING TODAY AND WITH THE IMPULSE TO THE SOUTHWEST SHOULD HELP TO CAUSE MORE WIDESPREAD AFTERNOON AND EVENING CONVECTION ACROSS THE SOUTH AND WEST. WEAK SURFACE FRONT TO THE NORTH OF THE OHIO RIVER IS NOT EXPECTED TO MOVE MUCH FARTHER SOUTH...STAYING NORTH OF TN. THE HIGH MOISTURE CONTENT AND POSSIBLE SLOW MOVING STORMS MAY CAUSE SOME LOCALIZED HEAVY RAINFALL OVER THE SOUTHWEST HALF. UPDATE TO RAISE POPS TO 50 PERCENT MOST AREAS AND INCREASE QPF AMOUNTS. TEMPERATURES AND WINDS LOOK GOOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && TD
Hazardous weather outlook, Jun 6, 5:30 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUN 6 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. GIRODO/HW
In the hours before
Special weather statement, Jun 6, 12:10 PM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN ISSUED BY NWS MORRISTOWN TN 1210 PM CDT MON JUN 6 2005 TNZ093-094-DDHHMM- LAWRENCE-WAYNE- 1210 PM CDT MON JUN 6 2005 AROUND 1150 AM CDT A FUNNEL CLOUD WAS REPORTED BY THE SHERIFFS OFFICE NEAR COLLINWOOD IN WAYNE COUNTY FROM A GROWING THUNDERSTORM. THE FUNNEL HAS DISSIPATED. AROUND 1200 PM CDT SPOTTERS IN LAWRENCE COUNTY HAVE REPORTED SEVERAL FUNNELS NEAR WEST POINT AND LORETTO. NO ORGANIZED STORM SCALE ROTATION HAS BEEN NOTED WITH THESE STORMS ON RADAR. THESE STORMS ARE BEING MONITORED CLOSELY AS THEY MOVE TO THE NORTHEAST AT 20 MPH THROUGH MIDDLE TENNESSEE.
Local storm report, Jun 6, 1:04 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
104 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG W LAWRENCEBURG 35.25N 87.34W
06/06/2005 LAWRENCE TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED TREE DOWN ON GLENN SPRINGS ROAD
WEST OF LAWRENCEBURG.
&&
VIRTSLocal storm report, Jun 6, 2:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
223 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 12 SW LAWRENCEBURG 35.12N 87.49W
06/06/2005 LAWRENCE TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED A COUPLE TREES DOWN ON DANLEY
ROAD TWO MILES EAST OF IRON CITY.
1225 PM TSTM WND DMG 4 W LORETTO 35.08N 87.51W
06/06/2005 LAWRENCE TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED A COUPLE OF TREES DOWN ON
BLUFF ROAD WEST OF LORETTO.
&&
VIRTSLocal storm report, Jun 6, 2:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
224 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND DMG WAVERLY 36.09N 87.79W
06/06/2005 HUMPHREYS TN TRAINED SPOTTER
POWER LINES DOWN IN WAVERLY.
&&
VIRTSSpecial weather statement, Jun 6, 2:35 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT MON JUN 6 2005 TNZ026-027-059-062005- CHEATHAM-DAVIDSON-WILLIAMSON- 235 PM CDT MON JUN 6 2005 ...HIGH WINDS ACROSS SOUTHERN CHEATHAM...WESTERN WILLIAMSON...AND WESTERN DAVIDSON COUNTIES... THROUGH 3 PM....LOOK FOR WIND GUSTS TO REACH UP TO 45 MPH ACROSS SOUTHERN CHEATHAM...WESTERN WILLIAMSON AND WESTERN DAVIDSON COUNTIES. WINDS AT THIS SPEED CAN CAUSE SHALLOW ROOTED TREES TO TOPPLE AS WELL AS TREE LIMBS TO SNAP. ADDITIONALLY...HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LIMITED VISIBILITIES FOR TRAVELERS. 21
Local storm report, Jun 6, 2:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
238 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG WAVERLY 36.09N 87.79W
06/06/2005 HUMPHREYS TN TRAINED SPOTTER
POWER LINES DOWN IN WAVERLY.
&&
KVIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 44 min |
| Jun 6, 12:53 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 67 min |
| Jun 6, 1:57 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 33 min |
| Jun 6, 3:23 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 39 min |
| Jun 6, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 43 min |
| Jun 6, 3:45 PM CDT | Flash Flood Warning | OHX | Cannon, Coffee, DeKalb, Rutherford, Warren | 2 hr |
| Jun 6, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 24 min |
| Jun 6, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 54 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.